Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 25, 2012, 6:28 PM EDT for Wayne County, North Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2012, 6:28 PM EDT (22:28 UTC)
- Expired
- Mar 25, 2012, 7:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 7:05 PM EDT | HAIL 1 | 2 Wnw Mar-Mac, NC | FIFTEEN MINUTES OF HAIL... COVERED THE GROUND... NICKEL TO QUARTER SIZED HAIL. BLACK-JACK CHURCH ROAD AND KNOLLWOOD DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS52 KRAH 252228
SVRRAH
NCC191-252345-
/O.NEW.KRAH.SV.W.0048.120325T2228Z-120325T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT SUN MAR 25 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF MAR-MAC...OR 7 MILES NORTHWEST
OF GOLDSBORO...MOVING SOUTH AT 15 MPH. QUARTER SIZED HAIL IS LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAR-MAC...
BROGDEN...
GRANTHAM...
MOUNT OLIVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL MAY DAMAGE VEHICLES.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3519 7800 3519 7805 3517 7807 3518 7816
3521 7817 3522 7824 3525 7827 3526 7828
3532 7825 3535 7816 3537 7816 3539 7815
3542 7816 3550 7811 3547 7795
TIME...MOT...LOC 2228Z 014DEG 11KT 3540 7809
$$
MWS3 follow-up statements
655
WWUS52 KRAH 252237
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SUN MAR 25 2012
NCC191-252345-
/O.CON.KRAH.SV.W.0048.000000T0000Z-120325T2345Z/
WAYNE NC-
637 PM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN WAYNE COUNTY...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MAR-MAC...OR 7 MILES WEST OF GOLDSBORO...MOVING SOUTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...MAR-MAC...BROGDEN...
GRANTHAM AND MOUNT OLIVE.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3519 7800 3519 7805 3517 7807 3518 7816
3521 7817 3522 7824 3525 7827 3526 7828
3532 7825 3535 7816 3537 7816 3539 7815
3542 7816 3550 7811 3547 7795
TIME...MOT...LOC 2237Z 014DEG 11KT 3537 7810
$$
MWS741
WWUS52 KRAH 252301
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT SUN MAR 25 2012
NCC191-252345-
/O.CON.KRAH.SV.W.0048.000000T0000Z-120325T2345Z/
WAYNE NC-
701 PM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN WAYNE COUNTY...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRANTHAM...OR 8 MILES NORTH OF MOUNT OLIVE...MOVING SOUTH AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
THE SEVERE THUNDERSTORM WILL AFFECT GRANTHAM...MAR-MAC...AND
BROGDEN...AND SURROUNDING AREAS.
THIS STORM MAY PRODUCE LARGE HAIL CAPABLE OF DENTING VEHICLES. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3519 7800 3519 7805 3517 7807 3518 7816
3521 7817 3522 7824 3525 7827 3526 7828
3532 7825 3535 7816 3537 7816 3539 7815
3542 7816 3550 7811 3547 7795
TIME...MOT...LOC 2259Z 008DEG 17KT 3528 7812
$$
MWS265
WWUS52 KRAH 252330
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SUN MAR 25 2012
NCC191-252337-
/O.CAN.KRAH.SV.W.0048.000000T0000Z-120325T2345Z/
WAYNE NC-
730 PM EDT SUN MAR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
WHILE SEVERE HAIL THE SIZE OF QUARTERS IS NO LONGER EXPECTED...HAIL
UP TO ONE HALF INCH WILL REMAIN POSSIBLE NEAR MAR-MAC AND BROGDEN
THROUGH 745 PM. IN ADDITION...VERY HEAVY RAIN OVER WESTERN WAYNE
COUNTY WILL PRODUCE MINOR FLOODING...PARTICULARLY IN LOW LYING AND
POOR DRAINAGE AREAS.
NICKEL-SIZED HAIL WAS EARLIER REPORTED IN MAR-MAC. IF YOU OBSERVED
SEVERE WEATHER INCLUDING LARGE HAIL...PLEASE CONTACT THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7
2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3519 7800 3519 7805 3517 7807 3518 7816
3521 7817 3522 7824 3525 7827 3526 7828
3532 7825 3535 7816 3537 7816 3539 7815
3542 7816 3550 7811 3547 7795
TIME...MOT...LOC 2327Z 008DEG 17KT 3515 7814
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:10 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 25, 3:10 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SUN MAR 25 2012 .SYNOPSIS... A POTENT UPPER LEVEL LOW DRIFTS EAST OVER THE CAROLINAS THIS EVENING AND WILL MOVE OFFSHORE OVERNIGHT. MUCH DRIER CONDITIONS WILL RETURN FOR MONDAY AND TUESDAY AS UPPER LEVEL HIGH PRESSURE BUILDS IN FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM SUNDAY... OVERVIEW: POTENT UPPER LEVEL LOW OVER SOUTHWEST NC WILL DRIFT EAST SOUTHEAST TO CAPE FEAR BY 00Z THIS EVENING...AND THEN OUT INTO ATLANTIC ON MONDAY. A PRE-FRONTAL TROUGH(THE CONVECTIVE OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTIVE LINE SEGMENT)EXTENDS ALONG THE IMMEDIATE COAST...WHILE A SURFACE COLD FRONT AND BAGGY SFC LOW LIES NEARLY STATIONARY BACK ACROSS THE CENTRAL PIEDMONT. THIS FRONT WILL MOVE SLOWLY EAST THROUGH THE AREA THIS AFTERNOON AND WILL MOVE OFFSHORE THIS EVENING. INSTABILITY SHOWERS ASSOCIATED WITH UPPER LOW HAS FIRED UP ALONG THE 500 TO 1000 J/KG INSTABILITY GRADIENT IN PLACE ACROSS ACROSS THE CENTRAL PIEDMONT/SANDHILLS REGION...WHERE SIGNIFICANT BREAKS IN THE CLOUD COVER HAVE RESULTED IN GOOD INSOLATION WITHIN THE RESIDUAL LOW-LEVEL MOISTURE TONGUE IN PLACE ACROSS THE CAROLINA COASTAL COUNTIES. STORMS SHOULD DIMINISH WITH LOSS OF DAYTIME HEATING...HOWEVER SHOWERS/RAIN COULD PERSIST ACROSS EASTERN AREAS THROUGH 06 TO 09Z AS MODELS SHOW STRONG UPPER LEVEL FRONTOGENESIS IN THE NW QUADRANT OF THE DEEP CYCLONE. WILL HAVE LIKELY POPS IN THE WEST THROUGH THIS EVENING...WITH DIMINISHING POPS WEST TO EAST BETWEEN 03 TO 09Z. GIVEN STEEP LOW/MID-LEVEL LAPSE RATES AND VERY COLD TEMPS ALOFT...SMALL HAIL AND GUSTY WINDS WILL CERTAINLY BE POSSIBLE WITH ANY STORMS TODAY...PARTICULARLY IN THE EAST. COULD ALSO SEE SOME MINOR/URBAN FLOODING ISSUES WITH ANY SLOW MOVING OR TRAINING CELL CLUSTERS. WILL CONVEY THESE MARGINAL THREATS IN THE HWO. WITH LINGERING MID-LEVEL CLOUD COVER ON THE BACKSIDE OF THE DEPARTING UPPER LOW THROUGH AT LEAST 06Z...LOWS TONIGHT WILL BE DRIVEN PRIMARILY BY THE ONSET OF LOW-LEVEL COLD ADVECTION AND CLEARING IN THE 06-12Z TIME FRAME FROM NW-SE. EXPECT LOWS TO RANGE FROM THE LOWER 50S NW TO MID 50S SE. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM SUNDAY... AS THE STRONG UPPER LEVEL LOW CONTINUES TO MOVE FURTHER OUT TO SEA ON MONDAY MORNING...STRONG SUBSIDENCE BEHIND THE DEPARTING SYSTEM WILL RESULT IN MOSTLY SUNNY SKIES FOR MONDAY. ANOTHER DAY OF MILD TEMPS IS EXPECTED ON MONDAY...GENERALLY MID TO UPPER 70S...AHEAD OF A DRY COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION MONDAY AFTERNOON/EVENING. MUCH DRIER AND COOLER WILL FILTER INTO THE REGION BEHIND THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. IN FACT...TEMPS MONDAY NIGHT ARE EXPECTED TO FALL INTO THE MID/UPPER 30S ACROSS THE NORTH...WITH UPPER 30S/LOWER 40S EXPECTED FURTHER SOUTH. THIS WILL HAVE TO BE MONITORED AS A FROST ADVISORY MAY BE NEEDED MONDAY NIGHT ACROSS THE NORTH. TEMPS ARE EXPECTED TO BE NEAR NORMAL VALUES ON TUESDAY...GENERALLY LOW/MID 60S...WITH MOSTLY SUNNY SKIES AS HIGH PRESSURE IS PROGGED TO BE DIRECTLY OVERHEAD. AS THE HIGH SLOWLY SHIFTS OFF TO THE EAST...WEAK RETURN FLOW ON TUESDAY NIGHT WILL RESULT IN SLIGHTLY WARMER OVERNIGHT LOWS...MOSTLY LOW/MID 40S...ALTHOUGH SOME ISOLATED READINGS OF UPPER 30S MAY BE POSSIBLE ACROSS THE NORTHEAST. TEMPS WILL REBOUND INTO MID 70S ON WEDNESDAY AS RETURN FLOW SETS UP ACROSS THE REGION. THEN ANOTHER FRONT IS EXPECTED TO MOVE ACROSS THE REGION WEDNESDAY NIGHT AND RECENT MODEL GUIDANCE HAS TRENDED SLIGHTLY WETTER WITH THIS SYSTEM. WILL CONTINUE WITH SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT...BUT WILL EXPAND TO INCLUDE THE ENTIRE FORECAST AREA. WITH THE INCREASED CLOUDS AND PRECIP CHANCES ON WEDNESDAY NIGHT...OVERNIGHT LOWS SHOULD GENERALLY BE IN THE MID 50S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 305 PM SUNDAY... HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGHOUT THE DAY ON THURSDAY AND THEN PERSIST THROUGH MOST OF THE WEEKEND....RESULTING IN MOSTLY SUNNY SKIES AND FAIR WEATHER. AFTER A FAIRLY MILD DAY ON THURSDAY (GENERALLY MID/UPPER 70S TO LOWER 80S)...MORE SEASONAL TEMPS WILL RETURN TO THE REGION FOR FRIDAY AND SATURDAY (GENERALLY UPPER 60S TO LOWER 70S). ANOTHER SYSTEM IS THEN EXPECTED TO APPROACH THE REGION LATE SATURDAY INTO SUNDAY...BUT AS CAN BE EXPECTED THERE IS SOME MODEL DISAGREEMENT WITH RESPECT TO TIMING AND STRENGTH. THEREFORE...WILL GO NO HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 230 PM SUNDAY... 24-HR TAF PERIOD: SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE TAF PERIOD AS A POTENT UPPER LEVEL LOW PROGRESSES EAST/SE THROUGH THE CAROLINAS. WILL CONTINUE TO SEE CEILINGS VARY BETWEEN HIGH END MVFR(BETWEEN 2 TO 2.5KFT) ACROSS THE NORTH TO VFR(~5KFT ACROSS THE SOUTHEAST. A SURFACE COLD FRONT BISECTING THE AREA WILL PUSH EAST THROUGH THE AREA THIS AFTERNOON. WINDS WILL BE LIGHT/VARIABLE THROUGH 18-21Z THIS AFTERNOON...EVENTUALLY BECOMING NORTHWEST AT 5-10 KT BY THE END OF THE TAF PERIOD AS THE UPPER LEVEL LOW AND IT'S SURFACE REFLECTION PROGRESS OFFSHORE THE CAROLINA COAST AND HIGH PRESSURE BEGINS BUILDING INTO THE AREA FROM THE NORTHWEST. STORM COVERAGE SHOULD DIMINISH AFTER SUNSET...BUT AN AREA OF SHOWERS/RAIN WILL PERSIST LATE INTO THE EVENING AND SHOULD SHIFT EAST OF THE AREA BETWEEN 06 TO 09Z WITH VFR CONDITIONS SOON AFTER. LOOKING AHEAD: CLEAR SKIES/VFR CONDITIONS ASSOCIATED WITH AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL PREVAIL OVER CENTRAL NC MONDAY/TUESDAY. MVFR/IFR CEILINGS WILL BE POSSIBLE WEDNESDAY MORNING AS HIGH PRESSURE SHIFTS OFFSHORE AND A MOIST SOUTHERLY RETURN FLOW DEVELOPS. SUB-VFR CONDITIONS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY IN ASSOC/W A BACKDOOR COLD FRONT EXPECTED TO PROGRESS SLOWLY SOUTHWARD THROUGH CENTRAL NC. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...KRR LONG TERM...KRR AVIATION...CBL/VINCENT
Hazardous weather outlook, Mar 25, 1:27 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 127 PM EDT SUN MAR 25 2012 NCZ008>011-026>028-041>043-075>078-083>086-088-089-261730- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 127 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST TODAY AS A POTENT UPPER LEVEL LOW PROGRESSES EAST THROUGH THE CAROLIN AS. ALTHOUGH SEVERE WEATHER IS UNLIKELY...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...PRIMARILY DURING THE AFTERNOON. ALSO...SLOW MOVING OR TRAINING THUNDERSTORMS MAY RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007-021>025-038>040-073-074-261730- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY- 127 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 25, 1:59 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
159 PM EDT SUN MAR 25 2012
NCZ074>077-083>086-088-251900-
ANSON-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
159 PM EDT SUN MAR 25 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...LEE...CUMBERLAND...ANSON AND HOKE
COUNTIES THROUGH 300 PM EDT...
AT 154 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER THE SANDHILLS...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...ROCKINGHAM...ABERDEEN...SOUTHERN
PINES... AND PINEVIEW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3509 8028 3517 8010 3515 8007 3519 8006
3555 7929 3553 7926 3557 7924 3556 7920
3557 7920 3531 7856 3476 7956 3480 7968
3482 7991
TIME...MOT...LOC 1754Z 015DEG 7KT 3514 7924
23Local storm report, Mar 25, 3:27 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 SE GARNER 35.69N 78.62W
03/25/2012 M0.25 INCH WAKE NC AMATEUR RADIO
&&
EVENT NUMBER RAH1200144
CBLSpecial weather statement, Mar 25, 4:20 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT SUN MAR 25 2012
NCZ089-252115-
SAMPSON-
420 PM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 515
PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
IVANHOE...OR AT THE BORDER OF SAMPSON...PENDER...AND BLADEN
COUNTIES...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE IVANHOE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3457 7827 3461 7832 3466 7833 3474 7817
3472 7814 3472 7810 3471 7811 3468 7815
3456 7824 3455 7826
TIME...MOT...LOC 2019Z 320DEG 10KT 3456 7824
10Special weather statement, Mar 25, 5:37 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT SUN MAR 25 2012
NCZ088-089-252230-
CUMBERLAND-SAMPSON-
537 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 630 PM EDT...
AT 535 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CUMBERLAND AND SAMPSON COUNTIES...MOVING SOUTH AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT BRAGG...
FAYETTEVILLE... CLINTON...GARLAND AND HARRELLS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3461 7831 3467 7832 3485 7850 3483 7890
3505 7909 3519 7910 3527 7879 3525 7862
3531 7855 3526 7847 3529 7831 3522 7824
3521 7817 3489 7815 3474 7820 3471 7813
3472 7811 3471 7811 3456 7825 3455 7825
TIME...MOT...LOC 2135Z 005DEG 26KT 3495 7837
10Special weather statement, Mar 25, 6:03 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT SUN MAR 25 2012
NCZ042-043-077-078-252300-
HARNETT-JOHNSTON-WAYNE-WILSON-
603 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...WAYNE...JOHNSTON
AND WILSON COUNTIES THROUGH 700 PM EDT...
AT 558 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
JOHNSTON...WAYNE...WILSON...AND HARNETT COUNTIES MOVING SOUTH AT 10
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER WAS REPORTED IN KENLY AT
APPROXIMATELY 555 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LILLINGTON...
SMITHFIELD...KENLY...WILSON...NAHUNTA...PRINCETON AND GOLDSBORO.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 334.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 121.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.
&&
LAT...LON 3557 7782 3518 7783 3515 7790 3519 7801
3519 7816 3529 7831 3526 7847 3531 7854
3525 7862 3527 7879 3519 7908 3527 7922
3558 7892 3552 7871 3571 7847 3581 7827
3573 7820 3587 7783 3583 7775 3568 7766
TIME...MOT...LOC 2158Z 016DEG 9KT 3557 7810
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:04 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 41 min |
| Mar 24, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Orange | 52 min |
| Mar 24, 8:15 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Mar 24, 8:36 PM EDT | Special Weather Statement | RAH | Person | 24 min |
| Mar 24, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 63 min |
| Mar 24, 8:50 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Mar 24, 9:42 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 78 min |
| Mar 24, 10:41 PM EDT | Special Weather Statement | RAH | Cumberland | 49 min |
| Mar 25, 4:51 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 54 min |
| Mar 25, 5:57 AM EDT | Special Weather Statement | RAH | Guilford | 48 min |
| Mar 25, 6:16 AM EDT | Special Weather Statement | RAH | Randolph | 44 min |
| Mar 25, 6:42 AM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Mar 25, 6:56 AM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Mar 25, 8:24 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 51 min |
| Mar 25, 9:24 AM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Mar 25, 1:59 PM EDT | Special Weather Statement | RAH | Anson, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 61 min |
| Mar 25, 2:41 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 49 min |
| Mar 25, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 52 min |
| Mar 25, 4:20 PM EDT | Special Weather Statement | RAH | Bladen | 55 min |
| Mar 25, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 48 min |
| Mar 25, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 42 min |
| Mar 25, 5:37 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Mar 25, 6:03 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wayne, Wilson | 57 min |
| Mar 25, 6:09 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Mar 25, 7:04 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Mar 25, 7:13 PM EDT | Areal Flood Advisory | RAH | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.